Alert archive / West Virginia / Wind Advisories in 2020
Wind Advisory 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at May 19, 2020, 3:20 AM EDT for Monongalia County, Preston County, Tucker County, West Virginia; Fayette County, Westmoreland County, Pennsylvania. It took effect at May 19, 2020, 8:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2020, 3:20 AM EDT (07:20 UTC)
- In effect from
- May 19, 2020, 8:00 AM EDT
- Expired
- May 20, 2020, 8:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS71 KPBZ 190720 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 320 AM EDT Tue May 19 2020 WVZ514-191600- /O.NEW.KPBZ.WI.Y.0008.200519T1200Z-200520T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 320 AM EDT Tue May 19 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT WEDNESDAY... * WHAT...East winds 15 to 20 mph with gusts up to 50 mph expected. The strongest wind gusts are expected during the late afternoon and evening hours today. * WHERE...Eastern Tucker County. * WHEN...From 8 AM this morning to 8 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
415 WWUS71 KPBZ 191452 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1052 AM EDT Tue May 19 2020 WVZ514-200100- /O.CON.KPBZ.WI.Y.0008.000000T0000Z-200520T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1052 AM EDT Tue May 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...East wind 15 to 20 mph with gusts up to 50 mph expected. The strongest wind gusts are expected during the late afternoon and evening hours today. * WHERE...Eastern Tucker County. * WHEN...From 8 AM this morning to 8 AM EDT Wednesday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
834 WWUS71 KPBZ 191723 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 123 PM EDT Tue May 19 2020 MDZ001-PAZ074-076-WVZ510>513-200130- /O.EXA.KPBZ.WI.Y.0008.000000T0000Z-200520T1200Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 123 PM EDT Tue May 19 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...East wind 15 to 25 mph with gusts up to 55 mph expected. The strongest wind gusts are expected during the late afternoon and evening hours today. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Ridges of Eastern Monongalia and Northwestern Preston, Preston, Eastern Preston and Western Tucker Counties. * WHEN...to 8 AM EDT Wednesday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WVZ514-200130- /O.CON.KPBZ.WI.Y.0008.000000T0000Z-200520T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 123 PM EDT Tue May 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...East wind 15 to 20 mph with gusts up to 50 mph expected. The strongest wind gusts are expected during the late afternoon and evening hours today. * WHERE...Eastern Tucker County. * WHEN...until 8 AM EDT Wednesday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
511 WWUS71 KPBZ 192328 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 728 PM EDT Tue May 19 2020 MDZ001-PAZ074-076-WVZ510>514-200730- /O.CON.KPBZ.WI.Y.0008.000000T0000Z-200520T1200Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 728 PM EDT Tue May 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...East wind 15 to 25 mph with gusts up to 55 mph expected. The strongest wind gusts are expected this evening. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Ridges of Eastern Monongalia and Northwestern Preston, Preston, Eastern Preston and Western Tucker Counties. * WHEN...To 8 AM EDT Wednesday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
123 WWUS71 KPBZ 200720 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 320 AM EDT Wed May 20 2020 MDZ001-PAZ074-076-WVZ510>514-201200- /O.CON.KPBZ.WI.Y.0008.000000T0000Z-200520T1200Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 320 AM EDT Wed May 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...East wind 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Westmoreland Ridges and Fayette Ridges Counties. In Maryland, Garrett County. In West Virginia, Ridges of Eastern Monongalia, and Preston and Western Tucker Counties. * WHEN...To 8 AM EDT today. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 07
955 WWUS71 KPBZ 201212 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 812 AM EDT Wed May 20 2020 MDZ001-PAZ074-076-WVZ510>514-201315- /O.EXP.KPBZ.WI.Y.0008.000000T0000Z-200520T1200Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 812 AM EDT Wed May 20 2020 ...WIND ADVISORY HAS EXPIRED... The wind advisory has expired as wind sppeds dropped below 45 mph. Gusts today will be between 25 to 35 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at May 19, 1:12 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 19, 1:12 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 112 AM EDT Tue May 19 2020 .SYNOPSIS... Periods of showers favoring areas south and west of Pittsburgh are expected through Wednesday as a low pressure system sits to the southwest. More widespread showers will be possible to end the week as the system lifts past the region. && .NEAR TERM /THROUGH TODAY/... Made some adjustments to PoPs for the overnight period, dropping values off a bit in Ohio while extending slight chance PoPs eastward where light showers/sprinkles are still surviving southeast of Pittsburgh. Still expect the deeper moisture to be pulled westward overnight as the upper low over Illinois drifts southward. Rest of forecast in good shape. Previous discussion... The stacked low will meander south over the lower Ohio River Valley through tonight, with a nearly stationary boundary remaining over eastern OH. Rain showers will move south to north with little to no eastward progression given lack of low movement, which will keep rain primarily around and west of Cambridge, OH. Dynamic forcing and lift from the stationary front will peak this evening through midnight, allowing for moderate to heavy rain in this region. However, model trends keep the heaviest axis of rain/forcing to the west and loss of heating will mute convective intensity, which should mitigating any flood threat offered by favorable training storm motion. An isolated strong thunderstorm also can't be ruled over if enough heating occurs with cooling air aloft resulting in modest instability, but excessive cloud cover makes it unlikely for a severe threat to materialize. Enough upper dynamics will allow for an isolated shower farther east, notably over the southeast ridges with SE upslope sfc flow, but some dry slotting plus of instability will keep chances low. Otherwise, much of the period will be dry for western PA/northern WV, save for the brief shower, with slight above normal overnight low temperature. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... The stacked low will pivot south over the Tennessee River Valley Tuesday into Wednesday, resulting in an omega blocking pattern over the CONUS. While the sfc low center coalesces over this same area, sfc high pressure will slightly deepen over the far NE CONUS, reinforcing cooler and drier easterly sfc flow over the region. The lack of a sfc boundary and cooler air will mean rain chances will be limited and primarily driven from upper forcing, which will favor areas south of Pittsburgh both days. Expect more periodic rain chances than a persistent rain given weak forcing and some subsidence/drier air working in with the sfc high. The lack of strong sfc forcing, meager instability, and weakening dynamics aloft will preclude any flood threat through this period. Abundant cloud cover and cooler air moving in within easterly flow around the NE CONUS sfc high will drop area temperature below normal by Wednesday, with warmer conditions likely north of Pittsburgh due to more insolation. && .LONG TERM /THURSDAY THROUGH MONDAY/... Consensus modeling was used to attempt to capture the breakdown of the omega block and the progression of the upper low, as this pattern can be more difficult to capture timing/strength. The consensus points to a deteriorating low slowly lifting northeast Thursday into Friday as a shortwave trough ejects out of the central Rockies. Rain chances will spread northward through this time, with widespread rain most likely during the day Friday. Small perturbations within the flow plus rising heights will allow for seasonable temperature and potential for diurnally-driven showers through the weekend as the upper low finally exits east. The models begin to diverge on the ultimate fate of the stubborn upper low towards the end of the week. The GFS would like to break down the omega block a bit quicker than the ECMWF by opening up the low in a more rapid fashion by Friday, while the latter model takes a more southerly track on Saturday. Will continue to lean on national blended guidance overall to smooth out the details. Accordingly, our north-to-south PoP gradient is maintained on Thursday. Thunder chances pop up again as the stout low-level inversion finally breaks and allows for some instability. As the decaying upper low drifts over or near our region on Friday, Pops ramp up to likely across the region, with areawide thunder chances. Diurnally-driven showers chances will continue into the weekend, as another shortwave arrives behind the departing upper low. Below- normal temperatures will moderate back to seasonable warmth by the end of the period. && .AVIATION /05Z TUESDAY THROUGH SATURDAY/... Low pressure across the Lower OH/TN Valley region should maintain patchy MVFR cigs and sct shra through early morning as moisture and shortwave support rotate around it. The low is expected to track south later today, decreasing the shra coverage across PA and WV ports. ZZV should continue to see shra and low VFR/ocnl MVFR conditions as it is closer proximity to the additional moisture and shortwave support. A tight pressure gradient between the low to the SW, and high pressure across the NE CONUS, should result in gusty E wind from 25 to 30 kt, especially as mixing increases through the day. .Outlook... Periodic restriction potential is expected Wed night thru Fri as the low moves N. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 18, 8:09 PM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 809 PM EDT Mon May 18 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-200015- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 809 PM EDT Mon May 18 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2020Wind Advisories in Pennsylvania, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.